Alert archive / Ohio / Severe Thunderstorm Warnings in 2006

Severe Thunderstorm Warning 172, NWS Wilmington, OH

June 1, 2006Madison County, Ohio

NWS Wilmington, OH issued this severe thunderstorm warning at Jun 1, 2006, 7:38 PM EDT for Madison County, Ohio. It was in force for 52 min. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Jun 1, 2006, 7:38 PM EDT (23:38 UTC)
Expired
Jun 1, 2006, 8:30 PM EDT
In force
52 min
Issued by
NWS Wilmington, OH
Area
Counties, with a storm outline in the text

County Madison County, OH

The radar

The Cincinnati radar (KILN), 64 km from the middle of the area, began a volume at 23:39 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Cncnati-Daytn, OH (KILN), launched 12:00Z, 11.6 hours before the alert went out and 62 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Cncnati-Daytn, OH at 12:00Z on 2006-06-01Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 279 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Cncnati-Daytn, OH at 12:00Z on 2006-06-01The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 22 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
279 J/kg
Mixed-layer CIN
-85 J/kg
Mixed-layer LCL
953 m above ground
0-6 km bulk shear
18 kt
0-1 km storm-relative helicity
22 m²/s²
0-3 km storm-relative helicity
33 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Wilmington, OH wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 1, 7:38 PM EDT, 0 minutes earlier.

Area forecast discussion, Jun 1, 7:38 PM EDT, 0 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE WILMINGTON OH
738 PM EDT THU JUN 1 2006

.AVIATION /00Z-24Z/...
SURFACE ANALYSIS SHOWS COLD FRONT SOUTH OF TAF SITES. KILN RADAR
SHOWS CONVECTIVE COMPLEX APPROACHING KCMH AND KLCK. REGIONAL
RADARS SHOW ADDITIONAL CONVECTION THROUGH MUCH OF EASTERN IL.

FRONT WILL HANG JUST SOUTH OF TAF SITES FOR THE NEXT 12 TO 15 HOURS
BEFORE MAKING A PUSH SOUTH. THIS WILL ALLOW FOR SEVERAL SHOTS OF
THUNDERSTORMS...ESPECIALLY KCVG AND KLUK FOR THE FIRST 6 TO 9
HOURS. DRYING TREND FOR THE LAST 12 HOURS.

TIPTON

&&

.PREV DISCUSSION...
 /ISSUED 346 PM EDT THU JUN 1 2006/

SHORT TERM /TONIGHT THROUGH FRIDAY NIGHT/...
A COLD FRONT STRETCHED FROM NEAR KMIE TO KCMH THIS AFTERNOON.
NUMEROUS TO WIDESPREAD SHOWERS AND THUNDERSTORMS WERE POPPING UP
ACROSS EASTERN INDIANA...WITH SCATTERED COVERAGE ELSEWHERE.
TEMPERATURES RANGED FROM THE UPPER 70S TO LOWER 80S. SOME OF THESE
STORMS WILL PRODUCE LARGE HAIL AND DAMAGING WINDS IN SPOTS...AND SPC
HAS PUT THE SOUTHERN THIRD OF THE FCST IN A SEVERE THUNDERSTORM
WATCH UNTIL 8 PM.  WITH THE RELATIVELY SLOW MOVEMENT...FLOODING WILL
BE A CONCERN AS WELL.

THE PCPN WILL WIND DOWN OVERNIGHT...ALTHOUGH THE GFS PRODUCES MORE
REDEVELOPMENT ALONG THE BNDRY LATER TONIGHT THAN THE NAM. THERE WILL
BE SOME PATCHY FOG. LOW TEMPS WILL REMAIN IN THE 60S.

FRIDAY...HIGH TEMPS WILL BE COOLER BEHIND THE FRONT IN THE
70S...WITH LINGERING SCATTERED SHOWERS AND THUNDERSTORMS.

LONG TERM /SATURDAY THROUGH THURSDAY/...
PCPN CHANCES WILL LINGER INTO SAT AS UPR LO DROPS SOUTH AND EAST
THRU LWR GRT LKS.  MODELS CONTINUE TO HAVE SOME DIFFICULTY IN UPR LO
POSN AND MOVEMENT INTO ERLY NEXT WEEK...WITH GFS CONTINUING TO
SUGGEST A SLOWER AND MUCH FURTHER WEST TRACK TO THE UPR LO OVER
REGION.  MODEL CONSENSUS THOUGH IS FAVORING A SOMEWHAT MORE
PROGRESSIVE AND EASTERN SOLN TO UPR LO AND TROF...AND WILL BE
TRENDING FCST TOWARDS THIS CONSENSUS SOLN.  MODELS DO AGREE ON UPR
TROF AXIS AND LO INVOF FCST AREA SAT...AND THIS SHOULD CONTRIBUTE TO
SCT SHRA/TSTM ACTIVITY DURING THE AFTN/EVNG HOURS.  UPR LO WILL THEN
SHIFT EAST WITH FCST AREA ON BACK SIDE OF UPR TROF FOR SUN AND MON.
WILL INDICATE A DRY FCST FOR BOTH OF THESE DAYS.

UPR LO/TROF SETTLES OVER MID ATLC THEN THRU MIDWEEK WITH SFC HI PRES
ACRS OH VLY INTO TUES.  APPEARS NEXT CHANCE AT PCPN WILL COME
WED/WED NIGHT AS A COLD FRONT DROPS SOUTH AND EAST ACRS FCST AREA.
TEMPS WILL BE SLIGHTLY BELOW NORMAL OVER THE WEEKEND...WITH TEMPS
SLOWLY WARMING THRU REMAINDER OF EXTENDED TO NEAR NORMAL LEVELS.

RYAN

PREV DISCUSSION...
 /ISSUED 205 PM EDT THU JUN 1 2006/

AVIATION /18Z-18Z/...
TSRA ARE NOW BEGINNING TO DEVELOP AHEAD OF CLDFNT WHICH IS STILL
DRAPED ACROSS THE NW COUNTIES. IN ADDITION...TSRA COMPLEX IS MOVING
EAST FROM WRN IN/KY. LOOKS LIKE THE BEST CHANCE OF TSRA WILL BE
UNTIL 02Z. NAM AND GFS HAVE COME INTO AGREEMENT IN PUSHING FRONT
INTO SRN OHIO OVERNIGHT...THEN SOUTH OF THE AREA ON FRIDAY. IFR TO
MVFR CIGS WILL PUSH INTO THE TAFS BEHIND THE FNT...BUT THEN AS FRONT
PUSHES SOUTH ON FRIDAY CIGS WILL IMPROVE.

LINGERS SHOWERS IN THE SRN TAFS INTO FRIDAY MORNING.

SITES

&&

.ILN WATCHES/WARNINGS/ADVISORIES...
OH...NONE.
KY...NONE.
IN...NONE.
&&
Hazardous weather outlook, Jun 1, 5:04 AM EDT, 14 hours 34 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE WILMINGTON OH
504 AM EDT THU JUN 1 2006

INZ050-058-059-066-073>075-080-KYZ089>100-OHZ026-034-035-042>046-
051>056-060>065-070>074-077>082-088-020915-
WAYNE-FAYETTE IN-UNION IN-FRANKLIN IN-RIPLEY-DEARBORN-OHIO-
SWITZERLAND-CARROLL-GALLATIN-BOONE-KENTON-CAMPBELL-OWEN-GRANT-
PENDLETON-BRACKEN-ROBERTSON-MASON-LEWIS-HARDIN-MERCER-AUGLAIZE-
DARKE-SHELBY-LOGAN-UNION OH-DELAWARE-MIAMI-CHAMPAIGN-CLARK-
MADISON-FRANKLIN OH-LICKING-PREBLE-MONTGOMERY-GREENE-FAYETTE OH-
PICKAWAY-FAIRFIELD-BUTLER-WARREN-CLINTON-ROSS-HOCKING-HAMILTON-
CLERMONT-BROWN-HIGHLAND-ADAMS-PIKE-SCIOTO-
504 AM EDT THU JUN 1 2006

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EAST CENTRAL
INDIANA...SOUTHEAST INDIANA...NORTHEAST KENTUCKY...NORTHERN
KENTUCKY...CENTRAL OHIO...MIAMI VALLEY OF OHIO...SOUTH CENTRAL
OHIO...SOUTHWEST OHIO AND WEST CENTRAL OHIO.

.DAY ONE...TODAY AND TONIGHT

THUNDERSTORMS ARE LIKELY TODAY. ISOLATED SEVERE THUNDERSTORMS WILL
BE POSSIBLE...WITH THE MAIN THREAT BEING LARGE HAIL AND DAMAGING
WINDS.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED.

In the hours before

Local storm report, Jun 1, 5:30 PM EDT, 2 hours 8 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WILMINGTON OH
530 PM EDT THU JUN 01 2006

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0515 PM     FLASH FLOOD      3 SE ARCANUM            39.96N 84.51W
06/01/2006                   DARKE              OH   LAW ENFORCEMENT

            TRAILERS FLOODED

&&

JC
Special weather statement, Jun 1, 5:55 PM EDT, 1 hour 43 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WILMINGTON OH
555 PM EDT THU JUN 1 2006

OHZ062-071-072-012300-
CLINTON OH-WARREN OH-GREENE OH-
555 PM EDT THU JUN 1 2006

...A LINE OF STRONG THUNDERSTORMS WILL AFFECT SOUTHERN GREENE...
EASTERN WARREN AND WESTERN CLINTON COUNTIES THROUGH 700 PM EDT...

AT 550 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
STRONG THUNDERSTORMS LOCATED ALONG A LINE EXTENDING FROM BELLBROOK TO
DALLASBURG...MOVING EAST AT 10 MPH.

THESE STORMS WILL BE CAPABLE OF PRODUCING SMALL HAIL AND WIND GUSTS
TO 40 MPH.

SOME LOCATIONS THAT WILL BE AFFECTED BY THESE STORMS INCLUDE...
BELLBROOK...WAYNESVILLE...MORROW...OREGONIA...CORWIN...CAESAR CREEK
STATE PARK...PLEASANT PLAIN...MOUNT HOLLY...WILMINGTON...SPRING
VALLEY AND GREENE COUNTY AIRPORT.

THESE STORMS WILL ALSO BE CAPABLE OF PRODUCING VERY HEAVY RAIN...
WHICH MAY FLOOD ROADS...DITCHES AND LOW LYING AREAS. DO NOT DRIVE
INTO PLACES WHERE WATER COVERS THE ROAD AND AVOID FLOOD PRONE AREAS.

RESIDENTS IN THESE AREAS SHOULD REMAIN ALERT. IF THESE STORMS BECOME
STRONGER...THEN A WARNING MAY BE NEEDED.

RYAN
Local storm report, Jun 1, 5:58 PM EDT, 1 hour 40 minutes before
PRELIMINARY LOCAL STORM REPORT...COR
NATIONAL WEATHER SERVICE WILMINGTON OH
558 PM EDT THU JUN 01 2006

..TIME..    ...EVENT...     ...CITY LOCATION...      ...LAT.LON...
..DATE..    ....MAG....     ..COUNTY LOCATION.. ST   ...SOURCE....
            ..REMARKS..

0657 PM     TSTM WND DMG    JEFFERSONVILLE           39.65N  83.56W
06/01/2006                  FAYETTE             OH   LAW ENFORCEMENT

            TREES DOWN.
Local storm report, Jun 1, 6:19 PM EDT, 1 hour 19 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WILMINGTON OH
519 PM CDT THU JUN 01 2006

..TIME..    ...EVENT...     ...CITY LOCATION...      ...LAT.LON...
..DATE..    ....MAG....     ..COUNTY LOCATION.. ST   ...SOURCE....
            ..REMARKS..

0600 PM     FLASH FLOOD     GROVE CITY               39.87N  83.07W
06/01/2006                  FRANKLIN            OH   LAW ENFORCEMENT

            WIDESPREAD FLOODING
Local storm report, Jun 1, 6:58 PM EDT, 40 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WILMINGTON OH
558 PM CDT THU JUN 01 2006

..TIME..    ...EVENT...     ...CITY LOCATION...      ...LAT.LON...
..DATE..    ....MAG....     ..COUNTY LOCATION.. ST   ...SOURCE....
            ..REMARKS..

0557 PM     TSTM WND DMG    JEFFERSONVILLE           39.65N  83.56W
06/01/2006                  FAYETTE             OH   LAW ENFORCEMENT

            TREES DOWN.
Local storm report, Jun 1, 7:19 PM EDT, 19 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WILMINGTON OH
719 PM EDT THU JUN 01 2006

..TIME..    ...EVENT...     ...CITY LOCATION...      ...LAT.LON...
..DATE..    ....MAG....     ..COUNTY LOCATION.. ST   ...SOURCE....
            ..REMARKS..

0700 PM     FLASH FLOOD     5 W TIPP CITY            39.96N  84.28W
06/01/2006                  MIAMI               OH   LAW ENFORCEMENT

            NUMEROUS ROADS IN MONROE TOWNSHIP WITH WATER SEVERAL
            INCHES HIGH AND FLOWING

The office that day

Everything else NWS Wilmington, OH issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 31, 8:01 PM EDTSevere Thunderstorm WarningILNAdams, Highland44 min
Jun 1, 3:54 PM EDTSevere Thunderstorm WarningILNRoss47 min
Jun 1, 4:42 PM EDTFlash Flood WarningILNDarke2 hr
Jun 1, 4:58 PM EDTFlash Flood WarningILNFranklin2 hr
Jun 1, 6:27 PM EDTFlash Flood WarningILNDarke, Miami3 hr
Jun 1, 6:41 PM EDTFlash Flood WarningILNFranklin, Licking, Pickaway4 hr
Jun 1, 6:59 PM EDTSevere Thunderstorm WarningILNFayette46 min
Jun 1, 3:13 PM EDTSevere Thunderstorm WarningILNWayne62 min

Nearby

Severe Thunderstorm Warnings in Ohio, 2006Every severe thunderstorm warning in 2006

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.